Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

What causes abdominal discomfort,constipation and metallic taste in mouth?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1936 Questions
I began running to lose weight a few months ago. I lost 25 pounds in 4 months from exercise and a low 1500 calorie a day diet. I became constipated and am experiencing other symptoms. I have a discomfort in my transverse colon (across my upper abdomen when my bowels are moving. It feels like I am moving something hard through my colon and It causes me to feel weak and tired when I feel this happens. When I go to the bathroom I do feel better. There is no blood or mucous. My stool is normal color but heavy. I went to my doctor and explained I also have a lot of burping and have a weird metallic taste in my mouth as well as a white tongue. My doctor put me on previcid and rantadine. I have been taking mirrolax for the constipation. I had bloodwork done and all was normal. I am 45 yo male with no family hx except for gallbladder disease. I have not had any pain in the area of my gallbladder. Just a discomfort that moves across my stomach when my bowels are moving. It causes me to feel very weak (almost like a vagal). I stopped working out and am maintaining my current weight.
Posted Mon, 27 Jan 2014 in Digestion and Bowels
Answered by Dr. Klerida Shehu 1 hour later
Brief Answer: Restricted diet cause to constipation&discomfort Detailed Answer: Hi, Constipation is a side effect of restricted diet as you are decreasing the amount of food taken. The discomfort in the abdomen you have is related to the hardening of the stool while passing the bowel. The metallic taste and white tongue could be related to: - dehydration (should increase the amount of water intake as it will also soften your stool) - fungal infection (I'd suggest to do a culture of oral swab and throat for candida to get proper treatment) - I'd suggest to discuss with a GI specialist to stop using ranitidine. To my judgment, previcid could be enough to ease your symptoms. I'd also advise to continue following the healthy lifestyle and diet changes and to schedule a colonoscopy with the GI specialist and an abdominal ultrasound. Take care! Dr.Klerida Feel free to ask me other questions you might have!
Above answer was peer-reviewed by
Follow-up: What causes abdominal discomfort,constipation and metallic taste in mouth? 2 hours later
I am now taking prilosec 40mg once a day and 300 of rantadine. Is this a correct dosage>?
Answered by Dr. Klerida Shehu 13 hours later
Brief Answer: Prisolec 40mg&ranitidine 300mg-correct dosage.. Detailed Answer: Hi back, Thank you for following up. Yes, the doses of 40 mg Prisolec and 300 mg of ranitidine are correct. Hope such high doses will help alleviate your symptoms! Dr.Klerida If you are satisfied with the answer, please close this thread and rate my answer!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor